Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2019, 6:21 PM MDT for Tooele County, Utah County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2019, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 13, 2019, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 105 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 3350 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677
WUUS55 KSLC 140021
SVRSLC
UTC045-049-140100-
/O.NEW.KSLC.SV.W.0032.190614T0021Z-190614T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
621 PM MDT THU JUN 13 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
West central Utah County in northern Utah...
Southeastern Tooele County in northern Utah...
* Until 700 PM MDT
* At 621 PM MDT, a severe thunderstorm was located near Vernon, or 23
miles southeast of Dugway, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tooele, Eagle Mountain, Cedar Fort, Vernon, Ophir, Elberta,
Saratoga Springs, Stockton, Rush Valley, Fairfield, Faust and
Lofgreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4053 11233 4047 11217 4046 11217 4047 11216
4038 11191 4002 11192 4002 11235 4011 11253
TIME...MOT...LOC 0021Z 214DEG 7KT 4011 11233
HAIL...0.88IN
WIND...60MPH
$$
Bonnette1 follow-up statement
160
WWUS55 KSLC 140054 RRA
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
654 PM MDT THU JUN 13 2019
UTC045-049-140104-
/O.EXP.KSLC.SV.W.0032.000000T0000Z-190614T0100Z/
Utah UT-Tooele UT-
654 PM MDT THU JUN 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UTAH AND
SOUTHEASTERN TOOELE COUNTIES WILL EXPIRE AT 700 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4053 11233 4047 11217 4046 11217 4047 11216
4038 11191 4002 11192 4002 11235 4011 11253
TIME...MOT...LOC 0054Z 214DEG 7KT 4016 11228
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:22 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 13, 4:22 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 422 PM MDT Thu Jun 13 2019 .SYNOPSIS...A weak slow-moving upper level disturbance will cross the Great Basin through Friday. High pressure aloft over the Great Basin Saturday will be followed by another weak disturbance for late Sunday through Monday. && .SHORT TERM (Through 00Z Monday)...An upper level trough will slowly move across mainly the northern and central portions of the CWA tonight through Friday. Upper level jet divergence ahead of this trough is supporting strong thunderstorm development with hail and gusty winds the main concern. The high resolution models show convection to organize into an east-west band across Tooele County into the central and southern Wasatch Front after 6pm this evening and move eastward into southwest Wyoming and the Uintas later this evening. Most of the thunderstorms will die after midnight across the north and central portions of the CWA. Isolated thunderstorms will die off over central Utah shortly after sunset. In the wake of the trough, drier conditions are expected to develop over extreme northwest Utah Friday, while scattered convection is expected to redevelop over the rest of northern and central Utah. Slightly cooler than normal temperatures are expected across central and northern Utah Friday while the south will be near normal. A weak ridge will provide drier conditions Saturday but another weak trough will move into the region Sunday resulting in scattered afternoon and evening thunderstorms. Temperatures are expected to be near normal on Sunday. .LONG TERM (After 00Z Monday)...The weak residual trough across the Great Basin Sunday night through Monday evening will serve to maintain fairly widespread convection across much of the forecast area. Decent moisture (PWAT values hovering around 0.75"), weak flow aloft and available dynamic support for lift could generate convection capable of brief heavy rainfall. A drier and more stable west-northwest flow will follow the exiting trough Tuesday. Residual moisture should generate convective cloud cover over/near the higher terrain, though little in the way of precip is anticipated. A still drier and warmer air mass will spread across the Great Basin as a low amplitude upper ridge centered over mid-latitude eastern Pacific expands east across the western CONUS midweek. && .AVIATION...Showers/thunderstorms near the Nevada border late this afternoon will continue east and reach the terminal area for the 00Z to 04Z period. High-based ceilings near 8000 feet along with gusty and erratic outflow winds will accompany the showers/storms. Showers and storms should wind down late this evening with residual ceilings running near 10000 feet late tonight through Friday morning. && .FIRE WEATHER...A weak trough will bring scattered thunderstorms to central and northern Utah this afternoon and evening. The extreme northwest corner of Utah will dry out Friday in the wake of this trough but scattered thunderstorms will continue Friday, except remain dry along the Arizona border. Slightly higher RH values are expected Friday and Saturday. Another trough will bring more widespread showers back into the region Sunday into Monday. A drier flow is expected Tuesday through Friday of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch through Friday morning for UTZ003. WY...None. && STRUTHWOLF/CONGER For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 9:31 PM MDT, 20 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 931 PM MDT Wed Jun 12 2019 UTZ001>016-019>021-517-518-WYZ021-131300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 931 PM MDT Wed Jun 12 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Tonight Warmer temperatures have accelerated snowmelt at the higher elevations. As a result, waterways will continue to run high, cold, and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer temperatures have accelerated snowmelt at the higher elevations. As a result, waterways will continue to run high, cold, and swift. The Duchesne River between Hanna and Myton is expected to exceed flood stage beginning Thursday and remain above flood stage through at least the early part of next week. Little Cottonwood Creek is forecast to be near flood stage by Thursday afternoon. Exercise caution near waterways, and keep a close eye on children and pets. A few strong thunderstorms will be possible across northern Utah Thursday afternoon. These thunderstorms will have the potential for strong gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Jun 13, 5:47 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
547 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 SSW SCIPIO 39.19N 112.13W
06/13/2019 M58 MPH MILLARD UT MESONET
SCIPIO SUMMIT ON I-15
&&
MCONGERLocal storm report, Jun 13, 5:54 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
554 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 4 SSW SCIPIO 39.19N 112.13W
06/13/2019 M58.00 MPH MILLARD UT MESONET
SCIPIO SUMMIT ON I-15
0540 PM TSTM WND GST 10 NNE SCIPIO 39.38N 112.03W
06/13/2019 M64.00 MPH JUAB UT MESONET
SEVIER RIVER BRIDGE ON I-15.
&&
MCONGERLocal storm report, Jun 13, 5:56 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
556 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 2 E WENDOVER 40.74N 113.98W
06/13/2019 M59 MPH TOOELE UT MESONET
MP 2 ON I-80
&&
MCONGERSpecial weather statement, Jun 13, 5:58 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
558 PM MDT THU JUN 13 2019
UTZ003>005-008-010-014-015-517-140045-
Wasatch Mountains South of I-80 UT-Sanpete/Sevier Valleys UT-
Wasatch Plateau/Book Cliffs UT-Central and Southwest Mountains UT-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
West Central Utah UT-Salt Lake and Tooele Valleys UT-
558 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SANPETE...NORTHEASTERN MILLARD...
EASTERN JUAB...NORTH CENTRAL SEVIER...SOUTHERN SALT LAKE...UTAH AND
SOUTHEASTERN TOOELE COUNTIES UNTIL 645 PM MDT...
At 557 PM MDT, National Weather Service Doppler radar indicated a
cluster of strong showers and thunderstorms across central
Utah moving northeast at 20 mph.
Wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Provo, Payson, Nephi, Delta, Manti, Moroni, Scipio, Orem, Lehi,
Draper, Spanish Fork, Pleasant Grove, Springville, American Fork,
Eagle Mountain, Lindon, Alpine, Santaquin, Mapleton and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3991 11243 3991 11234 3995 11233 3994 11227
4002 11217 4021 11215 4026 11219 4033 11212
4043 11208 4044 11202 4041 11198 4045 11191
4047 11174 4016 11150 3982 11133 3903 11131
3903 11181 3930 11283
TIME...MOT...LOC 2357Z 215DEG 17KT 3958 11189
BonnetteSpecial weather statement, Jun 13, 6:02 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
602 PM MDT THU JUN 13 2019
UTZ002>005-015-140045-
Great Salt Lake Desert and Mountains UT-Southern Wasatch Front UT-
Northern Wasatch Front UT-West Central Utah UT-
Salt Lake and Tooele Valleys UT-
602 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...NORTH
CENTRAL JUAB...SOUTHWESTERN BOX ELDER...WESTERN SALT LAKE...WESTERN
DAVIS...WEST CENTRAL UTAH AND TOOELE COUNTIES UNTIL 645 PM MDT...
At 602 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 31 miles east of
Montello to 10 miles southwest of Tooele...and moving northeast at 20
mph.
Wind gusts to 55 mph will be possible.
Locations impacted include...
Tooele, Grantsville, Dugway, Stansbury Park, Cedar Fort, Vernon,
Ophir, Delle, Clive, Knolls, Magna, Stockton, Rush Valley, Hat
Island, Erda, Gunnison Island, Faust, Copperton, Lakeside and Lake
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
If on or near the Great Salt Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4146 11273 4097 11212 4040 11207 4000 11216
3988 11235 3959 11264 4043 11332 4104 11395
TIME...MOT...LOC 0002Z 232DEG 19KT 4118 11359 4043 11245
BonnetteLocal storm report, Jun 13, 6:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
611 PM MDT THU JUN 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 9 W KNOLLS 40.72N 113.45W
06/13/2019 M69 MPH TOOELE UT MESONET
MP 31 ON I-80
&&
MCONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:02 PM MDT | Special Weather Statement | SLC | Tooele | 43 min |
| Jun 13, 6:12 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 48 min |
| Jun 13, 6:31 PM MDT | Special Weather Statement | SLC | Cache | 44 min |
| Jun 13, 6:39 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 36 min |
| Jun 13, 7:16 PM MDT | Special Weather Statement | SLC | Salt Lake | 44 min |
| Jun 13, 7:23 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 37 min |
| Jun 13, 7:30 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake, Summit, Wasatch | 45 min |
| Jun 13, 7:45 PM MDT | Special Weather Statement | SLC | Davis, Weber | 45 min |
| Jun 13, 7:54 PM MDT | Special Weather Statement | SLC | Carbon | 51 min |
| Jun 13, 7:59 PM MDT | Special Weather Statement | SLC | Juab | 46 min |
| Jun 13, 8:34 PM MDT | Special Weather Statement | SLC | Weber | 41 min |
| Jun 14, 1:15 PM MDT | Special Weather Statement | SLC | Duchesne | 30 min |
| Jun 14, 1:47 PM MDT | Special Weather Statement | SLC | Duchesne | 43 min |
| Jun 14, 3:10 PM MDT | Special Weather Statement | SLC | Beaver | 35 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.